Alert archive / Florida / River Flood Warnings in 2009

River Flood Warning 4, NWS Tampa Bay, FL

July 1, 2009Sarasota County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jul 1, 2009, 12:06 PM EDT for Sarasota County, Florida. It took effect at Jul 4, 2009, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 1, 2009, 12:06 PM EDT (16:06 UTC)
In effect from
Jul 4, 2009, 2:00 AM EDT
Expired
Jul 2, 2009, 9:57 AM EDT
In force
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Sarasota County, FL

The radar

The Tampa radar (KTBW), 58 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Myakka River at Myakka River State Park (MKCF1). The gauge peaked at 4.82 ft at Jul 3, 2009, 9:00 AM EDT.

actionminormoderate46807/0107/0207/03
Action stage
6.5 ft
Minor stage
7 ft
Moderate stage
8.5 ft
Major stage
10.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02298830, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jul 1, 10:41 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jul 1, 10:41 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1041 AM EDT WED JUL 1 2009

.UPDATE...WET MID WEEK WX PATTERN CONTINUES. DEEP WESTERLY FLOW
OFF THE GULF TO CONTINUE TO BRING ROUNDS OF SHOWERS AND THUNDERSTORMS
OVER THE AREA REST OF THIS MORNING THROUGH THE AFTERNOON. VERY
MOIST AND UNSTABLE AIRMASS AS MORNING SOUNDING SHOWING PWATS NEARLY 2
AND A HALF INCHES WITH NEG 7 LI AND 4000 CAPE. HEAVY
RAIN/FLOODING...BRIEF GUSTY WINDS...DEADLY LIGHTNING AND RARE TORNADO
POSSIBLE ARE THE MAIN THREATS WITH THIS CONVECTION. ALSO DANGEROUS
STRONG RIP CURRENTS/UNDER TOWS REPORTED ALONG AREA BEACHES SO
ANYONE VENTURING OUT TO THE COAST NEEDS TO USE CAUTION. LATEST
GRIDS AND FORECAST ON TRACK WILL CONTINUE TO CLOSELY MONITOR
SITUATION FOR FUTURE ADVISORIES AND OR WARNINGS.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
AFTERNOON CAUSING MVFR TO LCL IFR CONDITIONS...OTHERWISE VFR WITH
BKN-OVC AT 8000-10000FT. CONDITIONS SHOULD IMPROVE THIS EVENING.

&&

.MARINE...RIDGE AXIS REMAINS TO OUR SOUTH WITH PERSISTENT MODERATE
SOUTHWEST TO WESTERLY FLOW KEEP WINDS AND SEAS ELEVATED. WINDS AND
SEAS STRONGER NEAR NUMEROUS THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  85  78  88  77 /  80  50  70  40
FMY  88  76  90  75 /  70  40  60  30
GIF  87  76  89  76 /  80  50  70  40
SRQ  86  77  88  77 /  80  50  70  40
BKV  87  74  88  73 /  80  50  70  30
SPG  85  79  87  79 /  80  50  70  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR DE SOTO-HARDEE-
     HERNANDO-HIGHLANDS-HILLSBOROUGH-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA.

GULF WATERS...NONE.
&&

SHORT TERM/MARINE...25/DAVIS
AVIATION...24/COLSON
Hazardous weather outlook, Jul 1, 4:12 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
412 AM EDT WED JUL 1 2009

FLZ039-042-043-048>052-055>057-060>062-065-012015-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
412 AM EDT WED JUL 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

...THUNDERSTORM IMPACT...
WIDESPREAD THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY WITH
LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH.  THE MAIN THREAT WILL
BE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AS WELL
AS REDUCED VISIBILITY IN AREAS OF HEAVY RAIN. WATERSPOUTS ARE
POSSIBLE OVER THE COASTAL WATERS...WHICH COULD MOVE ONSHORE
PRODUCING SHORT LIVED TORNADOES.

...FLOOD IMPACT...
FLOODING OF STREETS AND URBAN AREAS IS LIKELY TODAY...ESPECIALLY
IN AND AROUND TAMPA BAY. SIGNIFICANT TRAFFIC DELAYS ARE
POSSIBLE...ESPECIALLY DURING RUSH HOUR THIS MORNING AND AGAIN THIS
EVENING.

...RIP CURRENT IMPACT...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THURSDAY AND
FRIDAY AFTERNOON ACROSS WEST CENTRAL FLORIDA WITH LOCALLY HEAVY
RAIN AND WIND GUSTS TO 40 MPH POSSIBLE WITH THE STRONGER STORMS.
AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE OVER THE WEEKEND AND
INTO EARLY NEXT WEEK WITH SCATTERED AFTERNOON THUNDERSTORMS EACH DAY.
AN ISOLATED PULSE SEVERE STORM IS POSSIBLE EACH AFTERNOON.

...FLOOD IMPACT...
DUE TO SEVERAL DAYS OF HEAVY RAIN...THERE WILL CONTINUE TO BE A
RISK OF FLOODING OF STREETS AND URBAN AREAS THROUGH FRIDAY. RIVER
FLOODING MAY ALSO DEVELOP WITH THE BEST CHANCE ON THE FLASHIER
RIVERS IN THE TAMPA BAY AREA LIKE THE MANATEE AND LITTLE MANATEE
RIVERS. SIGNIFICANT RISES ARE ALSO POSSIBLE ON THE ALAFIA AND
ANCLOTE RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Local storm report, Jul 1, 8:45 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
845 AM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     LIGHTNING        6 SW CLEARWATER         27.89N 82.82W
07/01/2009                   PINELLAS           FL   EMERGENCY MNGR

            *** 1 INJ *** INDIVIDUAL WAS STRUCK BY LIGHTNING WHILE
            INSIDE A MEDAL SHED NEAR LARGO. TRANSPORTED TO HOSPITAL
            WITH AN INJURY TO HIS HAND.

&&

TBARRON
Special weather statement, Jul 1, 8:58 AM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
858 AM EDT WED JUL 1 2009

FLZ039-042-048>051-055-060-062-065-020000-
CHARLOTTE-CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-SARASOTA-
858 AM EDT WED JUL 1 2009

...DANGEROUS RIP CURRENTS AT AREA BEACHES...

SURF OF TWO TO FOUR FEET WITH STRONG AND DANGEROUS RIP CURRENTS
AND UNDER TOWS HAVE BEEN REPORTED AT AREA BEACHES. BEACH GOERS
SHOULD USE EXTREME CAUTION IF ENTERING THE WATER AND SWIM ONLY AT
GUARDED BEACHES IF ALLOWED.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAN CAN
PULL EVEN A STRONG SWIMMER INTO DEEPER WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES
AND HEED THE ADVICE OF BEACH PATROL. AT UNGUARDED BEACHES AND
NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH
ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO
MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

RD
Special weather statement, Jul 1, 9:28 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
928 AM EDT WED JUL 1 2009

FLZ051-011345-
HILLSBOROUGH-
928 AM EDT WED JUL 1 2009

SOUTHERN HILLSBOROUGH COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES...MOVING EAST AT 15
MPH...WILL AFFECT RUSKIN AND APOLLO BEACH

...UNTIL 945 AM EDT.

GUSTY WINDS UP TO 40 MPH WILL OCCUR. FUNNEL CLOUDS ARE POSSIBLE.
FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY
IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL
OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2772 8249 2773 8248 2775 8248 2776 8247
      2776 8244 2780 8241 2781 8235 2772 8236
      2770 8249
TIME...MOT...LOC 1328Z 260DEG 14KT 2775 8245
Local storm report, Jul 1, 9:34 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
934 AM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     MARINE TSTM WIND 8 N PALMETTO            27.64N 82.56W
07/01/2009  M40 MPH          GMZ830             FL   MESONET

            PORT MANATEE PORTS STATION MEASURED A WIND GUST OF 35
            KNOTS.

&&

COLSON
Local storm report, Jul 1, 9:40 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
940 AM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 AM     MARINE TSTM WIND 8 N PALMETTO            27.64N 82.56W
07/01/2009  M40 MPH          GMZ830             FL   MESONET

            PORT MANATEE PORTS STATION CONTINUED TO MEASURE A WIND
            GUST OF 35 KNOTS.

&&

COLSON
Local storm report, Jul 1, 11:58 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1158 AM EDT WED JUL 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     MARINE TSTM WIND 7 SSE SAINT PETERSBURG  27.66N 82.62W
07/01/2009  M40.00 MPH       GMZ830             FL   MESONET

            THE C-CUT PORTS STATION MEASURED A WIND GUST OF 35 KNOTS.

&&

COLSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:01 AM EDTFlood WatchTBWDeSoto, Hardee, Highlands, Pinellas, Polk54 hr
Jul 1, 5:00 AM EDTAreal Flood AdvisoryTBWPasco60 min
Jul 1, 7:18 AM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas117 min
Jul 1, 7:43 AM EDTTornado WarningTBWHillsborough32 min
Jul 1, 7:47 AM EDTFlash Flood WarningTBWPasco51 min
Jul 1, 8:35 AM EDTFlash Flood WarningTBWPasco4 hr
Jul 1, 8:58 AM EDTSpecial Marine WarningTBW62 min
Jul 1, 9:15 AM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas2 hr
Jul 1, 9:28 AM EDTSpecial Weather StatementTBWHillsborough17 min
Jul 1, 11:18 AM EDTSpecial Marine WarningTBW57 min
Jul 1, 11:23 AM EDTRiver Flood WarningTBWHillsborough3 days
Jul 1, 12:10 PM EDTAreal Flood AdvisoryTBWManatee2 hr
Jul 1, 12:13 PM EDTAreal Flood AdvisoryTBWPasco2 hr
Jul 1, 12:29 PM EDTFlash Flood WarningTBWPasco6 hr
Jul 1, 1:37 PM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas113 min
Jul 1, 2:06 PM EDTRiver Flood WarningTBWManatee55 hr
Jul 1, 2:18 PM EDTSpecial Marine WarningTBW57 min
Jul 1, 2:55 PM EDTSpecial Weather StatementTBWManatee, Sarasota65 min
Jul 1, 3:02 PM EDTAreal Flood AdvisoryTBWManatee, Sarasota6 hr
Jul 1, 3:23 PM EDTAreal Flood AdvisoryTBWHillsborough6 hr
Jul 1, 4:30 PM EDTAreal Flood AdvisoryTBWPinellas3 hr
Jul 1, 4:38 PM EDTAreal Flood AdvisoryTBWPasco6 hr
Jul 1, 7:38 PM EDTAreal Flood AdvisoryTBWPinellas3 hr

Nearby

River Flood Warnings in Florida, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.